Alert archive / New York / Gale Warnings in 2016

Gale Warning 40, NWS New York, NY

December 26, 2016

NWS New York, NY issued this gale warning at Dec 26, 2016, 3:10 AM EST. It took effect at Dec 26, 2016, 6:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2016, 3:10 AM EST (08:10 UTC)
In effect from
Dec 26, 2016, 6:00 PM EST
Expired
Dec 27, 2016, 10:04 AM EST
In force
16 hr
Issued by
NWS New York, NY

The text

As transmitted.

151 
WHUS71 KOKX 260810
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
310 AM EST MON DEC 26 2016

...ROUGH CONDITIONS LATE TONIGHT INTO TUESDAY...

ANZ350-353-355-262100-
/O.UPG.KOKX.GL.A.0026.161227T0500Z-161227T1800Z/
/O.NEW.KOKX.GL.W.0040.161226T2300Z-161227T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
310 AM EST MON DEC 26 2016

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST TUESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-262100-
/O.NEW.KOKX.SC.Y.0119.161226T2300Z-161227T1800Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
310 AM EST MON DEC 26 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
TUESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-262100-
/O.NEW.KOKX.SC.Y.0119.161226T2300Z-161227T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
310 AM EST MON DEC 26 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
TUESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
710 
WHUS71 KOKX 262025
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EST MON DEC 26 2016

...ROUGH CONDITIONS DEVELOP TONIGHT INTO TUESDAY...

ANZ350-353-355-270515-
/O.CON.KOKX.GL.W.0040.161226T2300Z-161227T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
325 PM EST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 5 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-270515-
/O.EXT.KOKX.SC.Y.0119.161226T2300Z-161227T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
325 PM EST MON DEC 26 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT...BECOMING WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-270515-
/O.CON.KOKX.SC.Y.0119.161226T2300Z-161227T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
325 PM EST MON DEC 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT...BECOMING WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
928 
WHUS71 KOKX 262342
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
642 PM EST MON DEC 26 2016

...ROUGH CONDITIONS DEVELOP TONIGHT INTO TUESDAY...

ANZ350-353-355-271100-
/O.CON.KOKX.GL.W.0040.000000T0000Z-161227T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
642 PM EST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 5 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-271100-
/O.CON.KOKX.SC.Y.0119.000000T0000Z-161227T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
642 PM EST MON DEC 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT...
  BECOMING WEST TUESDAY AFTERNOON. OCCASIONAL GUSTS TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
958 
WHUS71 KOKX 270812
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
312 AM EST TUE DEC 27 2016

...ROUGH CONDITIONS CONTINUE TODAY...

ANZ350-353-355-271800-
/O.CON.KOKX.GL.W.0040.000000T0000Z-161227T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
312 AM EST TUE DEC 27 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-271830-
/O.CON.KOKX.SC.Y.0119.000000T0000Z-161227T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
312 AM EST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL
  GUSTS UP TO 35 KT, ESPECIALLY ACROSS EASTERN LONG ISLAND SOUND
  AND PECONIC AND GARDINERS BAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
836 
WHUS71 KOKX 271504
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1004 AM EST TUE DEC 27 2016

..STRONG WEST WINDS TODAY...

ANZ350-353-355-272315-
/O.CAN.KOKX.GL.W.0040.000000T0000Z-161227T1800Z/
/O.EXB.KOKX.SC.Y.0119.000000T0000Z-161228T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1004 AM EST TUE DEC 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-272300-
/O.CON.KOKX.SC.Y.0119.000000T0000Z-161227T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1004 AM EST TUE DEC 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 26, 12:26 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 26, 12:26 AM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service New York NY
1226 AM EST Mon Dec 26 2016

.SYNOPSIS...
High pressure over eastern Canada passes off the New England
coast today. A frontal system passes through the area tonight into
Tuesday morning, followed by high pressure building in Tuesday
through Wednesday. Another frontal system affects the region
Thursday, with associated low pressure deepening into Southeastern
Canada on Friday and ushering a Canadian airmass into the region.
High pressure builds in for Saturday, before the next series of
frontal systems approach for Sunday into early next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Strong 1047 mb high pressure located over northern New England
with the boundary layer remaining mixed over the area. This has
allowed winds to stay up enough to prevent full radiational
cooling so far early this morning. Have adjusted temperatures up
a few degrees, but still expect them to drop off towards day break
as the pressure gradient relaxes further. Have also adjusted sky
cover as latest trends in satellite and high res models shows
significant cloud cover holding off NW of the city until after day
break.

The last adjustment was made to dew points as they have
continued to run lower than forecast. This dry low level air will
remain in place through the rest of the night. Latest model
guidance has slowed the development of precipitation, likely due
to the dry air hanging on longer, until well after day break.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
The forecast dilemma this period is how quickly light
precipitation breaks out across the forecast area. With high
pressure passing to the east on Monday. winds will veer from the
E-NE in morning to the SE by afternoon. This will quickly scour
out any cold air at the coast. Across the interior, it will be a
much slower process with far interior sections of the Lower Hudson
Valley and southern CT not expected to get above freezing until
late afternoon, give or take a couple of hours. Upper air
temperature profiles warm very quickly with the main issuing being
the potential for freezing drizzle in the late morning before
going over to all rain. In addition, with the dry mid levels,
soundings really only support drizzle in the morning. By
afternoon, it is plenty warm aloft for a rain. Rainfall amounts
look to be extremely light and perhaps only up to a few
hundredths. Unfortunately, with the cold air/surface temps across
the interior Mon morning into afternoon...any rain will freeze on
contact of untreated surfaces. This will make for potentially icy
and treacherous road conditions across the interior.

Due to the limiting factors and the amount of dry air to
overcome, there are no winter weather advisories at this time.
The freezing rain hazard will continue to be addressed in the
Hazardous Weather Outlook...but a special weather statement or
winter weather advisory could be issued if confidence in
coverage/probability of precip increases.

Otherwise...highs will occur late Monday and are forecast to top
out from around 40 inland, to the mid and upper 40s at the coast.

Deep-layered lift with strong thermal forcing Monday night supports
widespread light, to possibly moderate rain, with the potential
for up to a quarter inch. A strengthening SW low-level jet will
develop int the evening and works east across the area overnight
with the strongest part of the jet impacting coastal areas after
midnight. With temperatures rising through the 40s and into the
lower 50s at the coast, there is the potential for wind gusts up
to 30 mph at the coast. It is difficult to ascertain with inverted
sounding profiles how much of the core of the jet will mix down,
but right now it is looking limited.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A shortwave/frontal system slide east Tuesday morning with rain
tapering and gusty westerly wind advecting in a drier and seasonably
cold airmass for Tuesday Night into Wednesday. Potential for 30-
40 mph post-frontal gusts Tue morn/aft.

Models still diverging on timing/strength of phasing Northern stream
and PAC energy from the Northern Plains through the Ohio valley to
the Eastern US for the mid to late week...and its degree of
interaction with the sub-tropical jet. The sensitivity to this
forecast appears to originate with activity over the western Pacific
early this week and strength/timing of a resultant eastward moving
wave packet for the mid-late week. A deeper trough would tap into
subtropical jet energy/moisture with a wetter and deeper coastal low
affecting the region on Thursday. A more progressive and shallower
PAC/northern stream trough would have less interaction with
subtropical energy/moisture...with a drier frontal passage.
This range between these scenarios is viable...so will stay close to
previous forecast and ensemble means of a middle road solution of a
frontal system with early stages of wave development bringing a
light to moderate precip event on Thursday. With the above
uncertainties...hard to get too detailed with p-type...but pattern
looks conducive to a wintry mix changing to rain for the coast with
wintry mix across the interior for Thursday.

Good agreement on a shot of polar air advecting into the NE US on
breezy w/nw flow in the wake of this system on Fri as it deepens
through Southeastern Canada and high pressure builds to the south.
Temperatures appears to run a few degrees below seasonable...with
high in the 30s Fri and Sat. Cyclonic flow...caa...and polar frontal
passage on Friday will present potential for snow showers/snow
flurries on Friday.

Pattern remains active heading into the second half of the weekend
into early next week...with potential interaction between northern
stream and southern stream energies. Signal for a quick hitting
wintry mix event Sat Night/Sun...and a more prolific precip event
early next week.

&&

.AVIATION /05Z MONDAY THROUGH FRIDAY/...
VFR until after 15Z Monday as high pressure north of the Great
Lakes builds east through tonight, then moves off the northeast
coast Monday, allowing a warm front to approach from the
southwest Monday morning. MVFR to IFR ceilings quickly develop
16Z-18Z Monday for most terminals.

There is uncertainty with the timing of light precipitation
developing ahead of the warm front Monday morning. With the later
start time of the precipitation, freezing drizzle is looking more
unlikely for all terminals, except KSWF, where freezing drizzle
could last from 16Z-22Z.

Winds veer through tonight, becoming NE then SE by Monday morning,
with speeds under 10 KT. Winds become southerly toward 21Z Monday. A
low level jet develops Monday night, with 50 kt winds possible at
2000 ft. Gusts generally 20-25 kt, mainly after 03Z.

.OUTLOOK FOR 06Z MONDAY THROUGH FRIDAY...
.Monday night...IFR ceilings and MVFR to IFR visibilities in light
rain. S-SW winds 15 to 20 KT, gusts around 20-25 KT. LLWS.
.Tuesday...Improving conditions to VFR with rain ending.
.Wednesday...VFR.
.Thursday...Conditions lowering to IFR in developing rain and snow
along the coast and snow inland, likely becoming all rain late in
the day.
.Friday...Mostly VFR, locally MVFR with scattered snow showers.&&

.MARINE...
Gale watch continues for late Monday night into Tuesday morning
as a strong SW low-level jet precedes an approaching cold front.
Gusts up to 40 kt possible at this time. These will also be
accompanied by high ocean seas. Winds expected to fall below sca
through the day Tuesday...but SCA seas may linger Tuesday Night
into Wed for eastern ocean waters with residual s/sw swells.

High pressure influence should allow for a period of sub sca conds
Later Wed into Wed Night...before the next shot for sca conditions
with the next frontal system Thu/Fri.

&&

.HYDROLOGY...
No significant hydrologic impacts are anticipated during the next
7 days.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Watch from late tonight through Tuesday afternoon for
     ANZ350-353-355.

&&

SYNOPSIS...NV/DW
NEAR TERM...DS
SHORT TERM...DW
LONG TERM...NV
AVIATION...JP
MARINE...NV/DW
HYDROLOGY...NV/DW
Hazardous weather outlook, Dec 25, 4:38 PM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
438 PM EST SUN DEC 25 2016

CTZ005>007-NJZ002-004-103-105-NYZ067>070-262145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
438 PM EST SUN DEC 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR LIGHT FREEZING RAIN OR DRIZZLE TO DEVELOP
MONDAY MORNING...AND PERSIST INTO MONDAY AFTERNOON. WITH AIR AND
SURFACE TEMPERATURES STARTING IN THE LOWER TO MID 20S MONDAY
MORNING...ANY LIQUID PRECIPITATION WILL FREEZE ON UNTREATED
SURFACES...MAKING FOR ICY TRAVEL CONDITIONS. THE ICING THREAT IS
EXPECTED TO GRADUALLY END FROM SOUTH TO NORTH MONDAY AFTERNOON
INTO MONDAY EVENING AS TEMPERATURES SLOWLY RISE ABOVE FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-CTZ008>012-NJZ006-104-106>108-NYZ071>075-
078>081-176>179-262145-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
438 PM EST SUN DEC 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-262145-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
438 PM EST SUN DEC 25 2016

...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:10 AM ESTSmall Craft AdvisoryOKX60 hr
Dec 26, 6:27 PM ESTFreezing Rain AdvisoryOKXOrange6 hr

Nearby

Gale Warnings in New York, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.